Alert archive / Iowa / Flash Flood Watches in 2016

Flash Flood Watch 3, NWS Des Moines, IA

June 21, 201615 counties in Iowa

NWS Des Moines, IA issued this flash flood watch at Jun 21, 2016, 3:46 PM CDT for 15 counties in Iowa. It took effect at Jun 21, 2016, 10:00 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2016, 3:46 PM CDT (20:46 UTC)
In effect from
Jun 21, 2016, 10:00 PM CDT
Expired
Jun 22, 2016, 8:36 AM CDT
In force
11 hr
Issued by
NWS Des Moines, IA
Flood severity
None

Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Kossuth County, IA, Tama County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 125 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2016-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2016-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2131 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

250 
WGUS63 KDMX 212046
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
346 PM CDT TUE JUN 21 2016

...HEAVY RAINS ARE POSSIBLE OVER NORTHEAST IOWA OVERNIGHT ...

.CONDITIONS WILL CHANGE FAIRLY QUICKLY THROUGH THE EVENING AND
INTO THE OVERNIGHT HOURS. THE SUNSHINE AND PLEASANT WEATHER OF
TODAY IS EXPECTED TO FLIP TO THUNDERSTORMS AND POTENTIALLY HEAVY
RAINS BY EARLY WEDNESDAY MORNING AS MOISTURE STREAMS NORTHWARD
INTO IOWA. 

IAZ004>007-016-017-025>028-036>039-050-220300-
/O.NEW.KDMX.FF.A.0003.160622T0300Z-160622T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-
BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...GARNER...BRITT...KANAWHA...
MASON CITY...CLEAR LAKE...EAGLE GROVE...CLARION...BELMOND...
HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...GREENE...
APLINGTON...ALLISON...DUMONT...WAVERLY...WEBSTER CITY...
IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...
CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...TAMA...
TOLEDO...TRAER...DYSART...GLADBROOK
346 PM CDT TUE JUN 21 2016

...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING
THROUGH WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL 
  IOWA...NORTHEAST IOWA AND NORTHWEST IOWA...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL IOWA...GRUNDY...HAMILTON...HARDIN 
  AND TAMA. IN NORTH CENTRAL IOWA...BUTLER...CERRO GORDO... 
  FRANKLIN...HANCOCK...KOSSUTH...WINNEBAGO...WORTH AND WRIGHT. 
  IN NORTHEAST IOWA...BLACK HAWK AND BREMER. IN NORTHWEST IOWA...
   EMMET. 

* FROM 10 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING

* A WARM FRONT IS EXPECTED TO EXTENT NORTHWEST TO SOUTHEAST ACROSS
  THE NORTHERN THIRD OF IOWA BY THE EARLY MORNING HOURS AND MAY
  PROVIDE THE FOCUS FOR REPETITIVE RAINS OVER LOCATIONS THAT HAVE
  ALREADY SEEN HEAVY RAINS OVER THE PREVIOUS FEW WEEKS. LOCALLY
  HEAVY RAINFALL AMOUNTS OF TWO TO THREE INCHES IN A SHORT PERIOD
  OF TIME COULD OCCUR WITH THE STRONGER THUNDERSTORM CLUSTERS.

* HEAVY RAINS MAY LEAD TO SATURATED SOILS WITH RAPID RISES IN
  SMALL STREAM AND CREEKS. PONDING WATER MAY OCCUR ON ROADS WITH
  WATER FLOWING OVER ROADS FROM DITCHES AND STREAMS IN SOME
  INSTANCES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU
SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

SMALL
3 follow-up statements
806 
WGUS63 KDMX 220331
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
1031 PM CDT TUE JUN 21 2016

...HEAVY RAINS ARE POSSIBLE OVER NORTHEAST IOWA OVERNIGHT ...

.THUNDERSTORMS ARE EXPECTED TO DEVELOP AND BECOME WIDESPREAD
ACROSS NORTHEASTERN IOWA OVERNIGHT. TRAINING THUNDERSTORMSMAY LEAD
TO HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING.

IAZ004>007-016-017-025>028-036>039-050-221500-
/O.CON.KDMX.FF.A.0003.000000T0000Z-160622T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-
BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...GARNER...BRITT...KANAWHA...
MASON CITY...CLEAR LAKE...EAGLE GROVE...CLARION...BELMOND...
HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...GREENE...
APLINGTON...ALLISON...DUMONT...WAVERLY...WEBSTER CITY...
IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...
CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...TAMA...
TOLEDO...TRAER...DYSART...GLADBROOK
1031 PM CDT TUE JUN 21 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT
WEDNESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHEAST IOWA 
  AND NORTHWEST IOWA...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL IOWA...GRUNDY...HAMILTON...HARDIN AND TAMA. IN NORTH 
  CENTRAL IOWA...BUTLER...CERRO GORDO...FRANKLIN...HANCOCK... 
  KOSSUTH...WINNEBAGO...WORTH AND WRIGHT. IN NORTHEAST IOWA... 
  BLACK HAWK AND BREMER. IN NORTHWEST IOWA...EMMET. 

* UNTIL 10 AM CDT WEDNESDAY

* A WARM FRONT IS EXPECTED TO EXTENT NORTHWEST TO SOUTHEAST 
  ACROSS THE NORTHERN THIRD OF IOWA BY THE EARLY MORNING HOURS 
  AND MAY PROVIDE THE FOCUS FOR REPETITIVE RAINS OVER LOCATIONS 
  THAT HAVE ALREADY SEEN HEAVY RAINS OVER THE PREVIOUS FEW 
  WEEKS. LOCALLY HEAVY RAINFALL AMOUNTS OF TWO TO THREE INCHES 
  IN A SHORT PERIOD OF TIME COULD OCCUR WITH THE STRONGER 
  THUNDERSTORM CLUSTERS. 

* HEAVY RAINS MAY LEAD TO SATURATED SOILS WITH RAPID RISES IN 
  SMALL STREAM AND CREEKS. PONDING WATER MAY OCCUR ON ROADS WITH 
  WATER FLOWING OVER ROADS FROM DITCHES AND STREAMS IN SOME 
  INSTANCES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

KOTENBERG
073 
WGUS63 KDMX 220824
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
324 AM CDT WED JUN 22 2016

...HEAVY RAINS REMAIN POSSIBLE THROUGH MID MORNING...

IAZ004>007-016-017-025>028-036>039-050-221500-
/O.CON.KDMX.FF.A.0003.000000T0000Z-160622T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-
BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...GARNER...BRITT...KANAWHA...
MASON CITY...CLEAR LAKE...EAGLE GROVE...CLARION...BELMOND...
HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...GREENE...
APLINGTON...ALLISON...DUMONT...WAVERLY...WEBSTER CITY...
IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...
CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...TAMA...
TOLEDO...TRAER...DYSART...GLADBROOK
324 AM CDT WED JUN 22 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHEAST IOWA 
  AND NORTHWEST IOWA...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL IOWA...GRUNDY...HAMILTON...HARDIN AND TAMA. IN NORTH 
  CENTRAL IOWA...BUTLER...CERRO GORDO...FRANKLIN...HANCOCK... 
  KOSSUTH...WINNEBAGO...WORTH AND WRIGHT. IN NORTHEAST IOWA... 
  BLACK HAWK AND BREMER. IN NORTHWEST IOWA...EMMET. 

* UNTIL 10 AM CDT THIS MORNING

* A WARM FRONT WILL CONTINUE TO BE THE FOCUS FOR THUNDERSTORMS
  ACROSS NORTHERN AND EASTERN IOWA THROUGH MID MORNING. THE FIRST
  ROUND OF HEAVY RAINFALL WILL LIKELY COME TO AN END BY
  DAYBREAK...HOWEVER ADDITIONAL STORMS ARE LIKELY TO RACE ACROSS
  NORTHERN IOWA AFTER SUNRISE WITH ANOTHER ROUND OF HEAVY
  RAINFALL. WITH HIGH RAINFALL RATES EXPECTED...FLASH FLOODING
  WILL REMAIN POSSIBLE. 

* HEAVY RAINS MAY LEAD TO SATURATED SOILS WITH RAPID RISES IN 
  SMALL STREAM AND CREEKS. PONDING WATER MAY OCCUR ON ROADS WITH 
  WATER FLOWING OVER ROADS FROM DITCHES AND STREAMS IN SOME 
  INSTANCES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
925 
WGUS63 KDMX 221336
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
836 AM CDT WED JUN 22 2016

IAZ004>007-016-017-025>028-036>039-050-221445-
/O.CAN.KDMX.FF.A.0003.000000T0000Z-160622T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-
BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...GARNER...BRITT...KANAWHA...
MASON CITY...CLEAR LAKE...EAGLE GROVE...CLARION...BELMOND...
HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...GREENE...
APLINGTON...ALLISON...DUMONT...WAVERLY...WEBSTER CITY...
IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...
CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...TAMA...
TOLEDO...TRAER...DYSART...GLADBROOK
836 AM CDT WED JUN 22 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH
CENTRAL IOWA...NORTHEAST IOWA AND NORTHWEST IOWA HAS BEEN
CANCELLED. THE LAST ROUND OF THUNDERSTORMS IS NOW EXITING TO THE
EAST ENDING THE THREAT FOR ADDITIONAL FLASH FLOODING. THUNDERSTORMS
FROM LAST NIGHT PRODUCED AN AREA OF HEAVY RAIN ALONG AND NORTHEAST
OF A LINE FROM BUFFALO CENTER TO MASON CITY TO TRAER. STORM TOTAL
AMOUNTS FROM 2 TO 5 INCHES FELL IN THIS AREA. ADDITIONAL
THUNDERSTORMS ARE POSSIBLE LATER TODAY AND TONIGHT BUT THE MOST
LIKELY AREA FOR STORMS WILL BE IN EASTERN IOWA. 

$$

FAB

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Jun 21, 3:37 PM CDT, 9 minutes earlier.

Area forecast discussion, Jun 21, 3:37 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
337 PM CDT TUE JUN 21 2016

.SHORT TERM.../Tonight/
Issued at 331 PM CDT Tue Jun 21 2016

The primary concern this evening will be convective trends. The
current situation has a sharp southwest to northeast
moisture/instability gradient with 19z dewpoints from around 70 down
to the upper 40s. Strong 0-2km moisture convergence into western
Iowa along the MUCape gradient has developed isolated elevated
convection just west of Sioux City and expect this to very slowly
expand and develop into the evening. The current 305-310K baroclinic
zone over far southwest Iowa will advance northward with the low
level jet maturation and warm advection surge reaching the northeast
third of the forecast area by the late evening and early morning
hours. Elevated capes look to eventually plateau at around 1500 j/kg
and be uncapped so with 25-40kts of inflow along the isentropic
surfaces into noted moisture convergence so this convection should
blossom into a full blown MCS overnight. Models show the very
favorable/efficient heavy rain environment currently just to our
southwest through the immediate Missouri River Valley will surge
north and east into northeast Iowa likely resulting in locally heavy
rain with details noted in the Hydrology section. Regarding severe
weather potential, damaging wind and large hail would be possible if
any convection taps the higher MUCapes in the short term but
soundings suggest the later convection would be elevated below a
decent inversion precluding much if any wind potential with large
hail and heavy rains the primary threats.

.LONG TERM.../Wednesday through Tuesday/
Issued at 331 PM CDT Tue Jun 21 2016

Thunderstorms are expected to be ongoing Wednesday morning from the
overnight hours...mainly across Northern/Northeast Iowa, North of a
warm front that will lift across Southern and central Iowa tonight.
The warm front will lie somewhere between the Highway 20 and Highway
30 corridors by 12Z and a surface low associated with the frontal
boundary will shift East through the day.  By 18Z the low will be
over the Eastern half of Iowa but the theta-e advection and
interaction with the low level jet will be diminishing through the
morning hours.  In addition...the best forcing will be located over
far Eastern Iowa and locations East.  So while thunderstorms will be
ongoing during the morning, the severe threat will be diminishing by
mid morning...or more accurately...shifting East of the forecast
area.  Likewise the highest PWATS's will be shifting East as well.
Thus the flash flood watch...which will be discussed in the hydro
section...will be allowed to expire by mid morning.  We will be in
the warm sector for much of the day Wednesday and likely capped so
our threat of storms will be greatly diminished by 18z and the
remainder of the day should be dry.

Thursday and Friday will be cooler with a drier airmass in place.
Lows will mainly be in the 60s with highs in the 80s.  Friday night
into the weekend however will get back into a more active pattern.
The upper ridge will shift East and we will be in a more Southwest
flow.  This will allow warmer air to move in as well as more
moisture.  A surface low will move across the Northern Plains and
create a warm advection pattern over Iowa Friday night and Saturday.
Saturday night into Sunday a cold front will sweep across the region
bringing another round of storms along the front with some potential
for an MCS somewhere over Southwest Iowa or Southeast Nebraska,
likely moving Southeast into Missouri but it's a little too far out
to put much confidence on the details.  Once that system passes...we
will be back in the 80s with dewpoints in the 55 to 65 degree range
so rather comfortable for this time of year.

&&

.AVIATION.../For the 18Z TAFS through 18Z Wednesday afternoon/
Issued at 1256 PM CDT Tue Jun 21 2016

There is high confidence in VFR conditions through sunset but the
potential for thunderstorms and associated ceiling and visibility
restrictions increases into the evening. However confidence
regarding location and timing are still low so TAFs remain VFR
until that confidence increases. Similarly have nothing beyond
VCSH wording outside of more likely locations north seeing
thunder for a period overnight.

&&

.HYDROLOGY...
Issued at 331 PM CDT Tue Jun 21 2016

Heavy rains are possible overnight with warm cloud depths over 4K
meters and precipitable water values to near 2 inches. The mean
wind and forward/backward propagation vectors would suggest any
individual cells/clusters would be transient, but the
aforementioned 305-310K convergence remains anchored in the same
locations. Confidence is not too high as the high resolution
models are not overly impressive on their QPF, but the overall
pattern and environment suggests a Flash Flood Watch would be
necessary. Did not go any farther south as heavy rain confidence
diminishes further and those locations are also quite dry and in
D0 drought.

&&

.DMX Watches/Warnings/Advisories...
Flash Flood Watch from 10 PM CDT this evening through Wednesday
morning for Black Hawk-Bremer-Butler-Cerro Gordo-Emmet-Franklin-
Grundy-Hamilton-Hancock-Hardin-Kossuth-Tama-Winnebago-Worth-
Wright.

&&

SHORT TERM...Small
LONG TERM...FAB
AVIATION...Small
HYDROLOGY...Small
Hazardous weather outlook, Jun 21, 9:16 AM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
916 AM CDT TUE JUN 21 2016

IAZ004>007-015>017-023>028-033>039-044>050-057>062-072>075-
084>086-096-097-220230-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-MADISON-WARREN-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-
APPANOOSE-DAVIS-
916 AM CDT TUE JUN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT RISK FOR SEVERE STORMS IS FORECAST FOR LATE THIS
AFTERNOON INTO TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE
MAIN THREATS...BUT AN ISOLATED TORNADO CANNOT BE COMPLETELY RULED
OUT. HEAVY RAIN IS ALSO LIKELY AND MAY LEAD TO AREAS OF FLASH
FLOODING OR RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS AN ADDITIONAL SLIGHT RISK OF SEVERE STORMS EAST OF
INTERSTATE 35 AND NORTH OF HIGHWAY 30 ON WEDNESDAY FROM LARGE
HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO.

THERE ARE ADDITIONAL THUNDERSTORMS CHANCES LATER FRIDAY INTO THE
UPCOMING WEEKEND. THE THREAT FOR SEVERE WEATHER WILL BE DETERMINED
AS THE WEEKEND APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS AFTERNOON INTO
TONIGHT.

IAZ070-071-081>083-092>095-220230-
CASS-ADAIR-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-WAYNE-
916 AM CDT TUE JUN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE ALONG WITH THE POTENTIAL OF ISOLATED
FLASH FLOODING. ADDITIONAL ISOLATED THUNDERSTORMS ARE POSSIBLE
LATE THIS AFTERNOON INTO THE EVENING WITH LARGE HAIL A THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A THREAT OF THUNDERSTORMS RETURNING ON FRIDAY AND
CONTINUING AT TIMES INTO THE WEEKEND. THE SEVERE WEATHER THREAT
WILL BE DETERMINED AS THE TIME APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED AT TIMES TODAY.

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 6:40 PM CDTSpecial Weather StatementDMXWebster35 min

Nearby

Flash Flood Watches in Iowa, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.